Alert archive / Florida / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Apr 11, 2024, 3:49 AM EDT. It took effect at Apr 11, 2024, 1:56 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2024, 3:49 AM EDT (07:49 UTC)
- In effect from
- Apr 11, 2024, 1:56 PM EDT
- Expired
- Apr 12, 2024, 8:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
342 WHUS72 KTBW 110749 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 349 AM EDT Thu Apr 11 2024 GMZ830-850-853-870-873-121200- /O.UPG.KTBW.SC.Y.0020.000000T0000Z-240412T0000Z/ /O.NEW.KTBW.GL.W.0002.240411T0749Z-240412T0000Z/ /O.NEW.KTBW.SC.Y.0021.240412T0000Z-240412T1200Z/ Tampa Bay waters- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 349 AM EDT Thu Apr 11 2024 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WHAT...For the Gale Warning, southwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft. For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Tampa Bay waters, Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...For the Gale Warning, until 8 PM EDT this evening. For the Small Craft Advisory, from 8 PM this evening to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ836-856-876-121200- /O.EXT.KTBW.SC.Y.0020.000000T0000Z-240412T1200Z/ Charlotte Harbor and Pine Island Sound- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 349 AM EDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Charlotte Harbor and Pine Island Sound, Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
162 WHUS72 KTBW 111756 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 156 PM EDT Thu Apr 11 2024 GMZ830-850-853-870-873-120200- /O.CAN.KTBW.GL.W.0002.000000T0000Z-240412T0000Z/ /O.EXT.KTBW.SC.Y.0021.240411T1756Z-240412T1200Z/ Tampa Bay waters- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 156 PM EDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft. * WHERE...Tampa Bay waters, Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ836-856-876-120200- /O.CON.KTBW.SC.Y.0020.000000T0000Z-240412T1200Z/ Charlotte Harbor and Pine Island Sound- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 156 PM EDT Thu Apr 11 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Charlotte Harbor and Pine Island Sound, Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
205 WHUS72 KTBW 120734 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 334 AM EDT Fri Apr 12 2024 GMZ830-850-853-870-873-130000- /O.EXT.KTBW.SC.Y.0021.000000T0000Z-240413T0000Z/ Tampa Bay waters- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 334 AM EDT Fri Apr 12 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft. * WHERE...Tampa Bay waters, Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ836-856-876-130000- /O.EXT.KTBW.SC.Y.0020.000000T0000Z-240413T0000Z/ Charlotte Harbor and Pine Island Sound- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 334 AM EDT Fri Apr 12 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Charlotte Harbor and Pine Island Sound, Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 1:48 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 11, 1:48 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
148 AM EDT Thu Apr 11 2024
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 147 AM EDT Thu Apr 11 2024
Ahead of an approaching cold front, a strong gradient favors gusty
winds through the day. Episodic bouts of wind shear are also
possible, especially through sunrise where less wind is mixing down
to the surface. A line of thunderstorms is then forecast to move
through the region later this afternoon, with a window for impacts
timed out and being highlighted in TAFs. With strong winds already,
it is not much of a stretch to see some pretty strong winds mix down
as these storms move through, as well as a short-lived window for
IFR with passing storms. Rapid improvement in conditions is expected
as the storms and associated cold front clears out. No major
concerns thereafter are expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 82 64 77 61 / 80 0 0 0
FMY 86 66 83 59 / 50 10 0 0
GIF 87 60 81 56 / 90 10 0 0
SRQ 85 64 80 61 / 80 10 0 0
BKV 83 56 78 51 / 90 0 0 0
SPG 80 66 77 65 / 80 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 8 AM this morning to 8 PM EDT this evening
for Coastal Charlotte-Coastal Citrus-Coastal Hernando-
Coastal Hillsborough-Coastal Lee-Coastal Levy-Coastal
Manatee-Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Charlotte-Inland Citrus-Inland Hernando-
Inland Hillsborough-Inland Lee-Inland Levy-Inland Manatee-
Inland Pasco-Inland Sarasota-Pinellas-Polk-Sumter.
Coastal Flood Watch through this evening for Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Levy-Coastal
Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
High Rip Current Risk through Saturday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 8 PM EDT this evening for Charlotte
Harbor and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
FlanneryThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:49 AM EDT | Gale Warning | TBW | 10 hr | |
| Apr 11, 3:55 AM EDT | Coastal Flood Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 2 more | 16 hr |
| Apr 11, 3:55 AM EDT | Coastal Flood Advisory | TBW | Charlotte, Lee | 16 hr |
| Apr 11, 3:55 AM EDT | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 40 hr |
| Apr 11, 9:26 AM EDT | Special Weather Statement | TBW | Levy | 34 min |
| Apr 11, 9:28 AM EDT | River Flood Warning | TBW | Hillsborough | 13 hr |
| Apr 11, 9:53 AM EDT | Severe Thunderstorm Warning | TBW | Levy | 22 min |
| Apr 11, 10:17 AM EDT | Special Marine Warning | TBW | 43 min | |
| Apr 11, 10:58 AM EDT | Special Marine Warning | TBW | 32 min | |
| Apr 11, 11:01 AM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 29 min |
| Apr 11, 11:18 AM EDT | Special Marine Warning | TBW | 27 min | |
| Apr 11, 11:29 AM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Levy, Sumter | 31 min |
| Apr 11, 11:30 AM EDT | Special Marine Warning | TBW | 30 min | |
| Apr 11, 11:47 AM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Hillsborough, Pasco, Pinellas, Sumter | 43 min |
| Apr 11, 11:54 AM EDT | Special Marine Warning | TBW | 66 min | |
| Apr 11, 12:07 PM EDT | Tornado Warning | TBW | Pasco | 23 min |
| Apr 11, 12:16 PM EDT | Tornado Warning | TBW | Pinellas | 29 min |
| Apr 11, 12:30 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Hillsborough, Manatee, Pasco, Pinellas and 2 more | 45 min |
| Apr 11, 12:48 PM EDT | Tornado Warning | TBW | Hillsborough | 12 min |
| Apr 11, 12:56 PM EDT | Tornado Warning | TBW | Hillsborough | 19 min |
| Apr 11, 1:00 PM EDT | Special Marine Warning | TBW | 45 min | |
| Apr 11, 1:16 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pasco, Pinellas, Polk | 44 min |
| Apr 11, 1:58 PM EDT | Special Weather Statement | TBW | Hardee, Manatee, Polk, Sarasota | 62 min |
Nearby
Small Craft Advisories in Florida, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.